Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 2018, 4:40 PM CDT for Waushara County, Wisconsin. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2018, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 16, 2018, 5:20 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Waushara County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:52 PM CDT | TSTM WND GST 39 | 2 S Wautoma, WI | GUST TO 39 MPH AT Y50 AWOS. |
| Jun 16, 4:55 PM CDT | TSTM WND DMG | 1 W Wautoma, WI | THREE TREES DOWN APPROX. 1 TO 2 MILES WEST OF WAUTOMA. TIME ESTIMATED BY RADAR. |
| Jun 16, 4:55 PM CDT | HAIL 0.25 | Wautoma, WI | TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WUUS53 KGRB 162140
SVRGRB
WIC137-162245-
/O.NEW.KGRB.SV.W.0008.180616T2140Z-180616T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
440 PM CDT SAT JUN 16 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Central Waushara County in central Wisconsin...
* Until 545 PM CDT.
* At 439 PM CDT, a severe thunderstorm was located near Wautoma,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wautoma around 450 PM CDT.
Redgranite around 500 PM CDT.
Other locations impacted by this severe thunderstorm include
Saxeville, Silver Lake, Spring Lake, Lohrville, Mount Morris, Pine
River, Wild Rose, Dakota and Richford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 8952 4424 8938 4424 8899 4398 8913
4398 8951
TIME...MOT...LOC 2139Z 217DEG 28KT 4401 8936
HAIL...1.00IN
WIND...60MPH
$$
Eckberg2 follow-up statements
476
WWUS53 KGRB 162153
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
453 PM CDT SAT JUN 16 2018
WIC137-162245-
/O.CON.KGRB.SV.W.0008.000000T0000Z-180616T2245Z/
Waushara WI-
453 PM CDT SAT JUN 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL WAUSHARA COUNTY...
At 452 PM CDT, a severe thunderstorm was located over Wautoma, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Waushara County, including the following locations...
Saxeville, Silver Lake, Spring Lake, Lohrville, Mount Morris, Pine
River, Wild Rose and Dakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4408 8944 4424 8938 4424 8899 4398 8913
4398 8936
TIME...MOT...LOC 2152Z 217DEG 28KT 4410 8927
HAIL...1.00IN
WIND...60MPH
$$
Eckberg560
WWUS53 KGRB 162220
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
520 PM CDT SAT JUN 16 2018
WIC137-162229-
/O.CAN.KGRB.SV.W.0008.000000T0000Z-180616T2245Z/
Waushara WI-
520 PM CDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAUSHARA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeast Waushara County until 530 PM.
LAT...LON 4408 8944 4424 8938 4424 8899 4398 8913
4398 8936
TIME...MOT...LOC 2217Z 217DEG 28KT 4427 8909
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:21 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 16, 3:21 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 321 PM CDT Sat Jun 16 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 320 PM CDT Sat Jun 16 2018 Outflow from showers and thunderstorms over northern Wisconsin and Lake Michigan today kept the warm front from lifting as far north as expected earlier. As a result, high temperatures today did not reach even reach the 80s in some locations. The warm front is expected to move north tonight, with a chance of showers and thunderstorms especially north of the boundary. The warm front will likely make it to the Michigan border by Sunday afternoon, making Father's day quite warm and humid, except right at the lakeshore. High temperatures in the upper 80s to low 90s combined with dewpoints in the lower 70s will produce heat indices in the mid to upper 90s in many places. Heat advisories could be issued for central and east central Wisconsin if it gets warmer than expected. A cold front will move into central and northcentral Wisconsin Sunday afternoon, and to eastern Wisconsin during the evening. The very warm and humid conditions combined with the convergence along the front should produce some strong to severe thunderstorms with large hail and strong winds. .LONG TERM...Sunday Night Through Saturday Issued at 320 PM CDT Sat Jun 16 2018 Models keep southwest flow in place across the region through the early portions of the extended period. This will keep shower and thunderstorm chances in place through Monday. As the sub- tropical ridge begins to break down, dry conditions will move in for the middle of next week before the next low pressure system kicks over from the Rockies and into the Central Plains, bringing with it another shot at some active weather at the end of the work week. Sunday night into Monday will be much like the earlier parts of the weekend with lingering shower and thunderstorm chances across northern, central, and northeastern Wisconsin. Ample instability will be in the region, but with little shear, anticipate the organized severe threat to consist primarily of wind and flooding, with the isolated potential for large hail. Precipitable water values around 2 inches coupled with the chance to see some training storms will keep the flood risk at the forefront, especially for areas that have already seen heavy rainfall over the weekend. Monday the cold front will come through the region, bringing with it another shot at active weather. The timing of this front will affect the overall severe chances during the day, with a later arrival increasing severe chances in the evening, as instability builds through the day. Once the front is through, a few lingering showers are possible, but drier conditions will arrive by Tuesday evening through the midweek. Models then begin to suggest the next low pressure system will bring active weather towards the end of next week, but its too early yet to get the timing down for this system. Temperatures will be above normal Monday, near normal Tuesday, and then remain a few degrees above normal through the end of next week. && .AVIATION...for 18Z TAF Issuance Issued at 234 PM CDT Sat Jun 16 2018 Scattered showers and thunderstorms are possible north of a slow moving warm front that stretched roughly from Eau Claire to Wisconsin Rapids at 19z. The front will move slowly north this afternoon and tonight. MVFR ceilings are possible north of the warm front as well. A cold front will move across the area Sunday afternoon and evening and bring a line of showers and storms and possible strong winds and hail. && .HYDROLOGY... Issued at 320 PM CDT Sat Jun 16 2018 Heavy rains from the last two days combined with several more rounds of heavy rainfall could produce some flash flooding in Oneida and Vilas counties tonight through Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM HYDROLOGY......RDM
Hazardous weather outlook, Jun 16, 3:08 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 PM CDT Sat Jun 16 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 PM CDT Sat Jun 16 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are possible tonight, especially over north central Wisconsin. A few storms could produce heavy rain, gusty winds and localized flooding. A Flash Flood Watch is in effect for Vilas and Oneida counties. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a slight chance of severe thunderstorms over most of the area Sunday afternoon and Sunday night as a cold front moves through the state. Large hail and damaging winds are possible. The storms could also produce heavy rainfall and pose a risk of flooding, especially across north-central Wisconsin. A Flash Flood Watch remains in effect for Vilas and Oneida Counties through Monday afternoon. Hot and humid conditions are expected Sunday, with heat indices in the middle to upper 90s across central and east central Wisconsin. Spend some time in the shade or air conditioned buildings during the hottest part of the day. There is a chance of thunderstorms late next week. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday and Sunday night. LMZ521-522-541>543-172015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 PM CDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance of thunderstorms Sunday through Monday night. Some storms could produce strong winds and hail Sunday afternoon or Sunday night. Dense fog is also possible at times through Monday, especially on the lake. RDM/Eckberg
In the hours before
Special weather statement, Jun 16, 10:40 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Green Bay WI
1040 AM CDT SAT JUN 16 2018
WIZ013-073-161630-
Southern Marinette County WI-Northern Marinette County WI-
1040 AM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARINETTE COUNTY UNTIL 1130 AM
CDT...
At 1040 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms with torrential rainfall north of Athelstane.
Another thunderstorm was noted near Marinette. The thunderstorms
were moving east at 20 mph.
Winds to around 40 mph, small hail and torrential rain can be
expected with the thunderstorms. Rainfall rates of 1 to 2 inches
per hour can be expected with the stronger storms, resulting in
localized flooding.
Locations impacted include...
Marinette, Goodman, Wausaukee, Porterfield, Dunbar and Middle Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4494 8768 4549 8842 4572 8839 4572 8784
4568 8778 4565 8783 4559 8778 4556 8783
4550 8779 4535 8789 4537 8787 4534 8785
4535 8775 4539 8769 4535 8765 4520 8774
4511 8767 4509 8760 4514 8760 4513 8757
TIME...MOT...LOC 1536Z 274DEG 18KT 4552 8770
EckbergSpecial weather statement, Jun 16, 11:23 AM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1123 AM CDT SAT JUN 16 2018
WIZ022-161700-
Door WI-
1123 AM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOOR COUNTY UNTIL NOON
CDT...
At 1121 AM CDT, Doppler radar was tracking clusters of strong
thunderstorms with torrential rainfall, gusty winds and hail from
20 miles north of Marinette to near Egg Harbor. The thunderstorms
were moving southeast at 15 mph.
Winds in excess of 40 mph, small hail and torrential rainfall will be
possible with these storms.
This strong thunderstorm will be near...
Egg Harbor around 1130 AM CDT.
Jacksonport around 1155 AM CDT.
Other locations impacted by this storm include Peninsula Center, Fish
Creek, Peninsula State Park, Sister Bay, Valmy, Institute, Whitefish
Bay, Baileys Harbor, Whitefish Dunes State Park and Carlsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4501 8710 4486 8715 4481 8721 4496 8744
4507 8736 4512 8737 4515 8741 4525 8734
4522 8728 4522 8721 4523 8720 4515 8696
4511 8695
TIME...MOT...LOC 1621Z 297DEG 13KT 4509 8730
EckbergSpecial weather statement, Jun 16, 12:42 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1242 PM CDT SAT JUN 16 2018
WIZ022-073-161830-
Southern Marinette County WI-Door WI-
1242 PM CDT SAT JUN 16 2018
...TORRENTIAL RAINFALL OCCURING ACROSS SOUTHERN SECTIONS OF
MARINETTE AND DOOR COUNTIES EARLY THIS AFTERNOON...
At 1242 PM CDT, Doppler radar was tracking a cluster of thunderstorms
with torrential rainfall from Marinette and Peshtigo southern into
southern Door County near Little Sturgeon, Maplewood and Clay Banks.
Little movement was noted with the storms.
The strongest storms will be capable of producing small hail,
gusty winds to around 30 mph, and torrential rainfall. Rainfall
rates of 1 to 2 inches per hoiur will create localized flooding and
ponding of water on roads.
The cluster of storms will move over the following locations...
Vignes, Maplewood, Brussels, Institute, Forestville, Peshtigo,
Potawatomi State Park, Carlsville, Kolberg and Carnot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4476 8726 4467 8738 4468 8762 4480 8771
4489 8760 4494 8764 4494 8767 4490 8777
4485 8778 4488 8783 4515 8770 4511 8766
4509 8759 4514 8760 4510 8753 4495 8764
4491 8761 4493 8746 4502 8740 4483 8718
TIME...MOT...LOC 1738Z 250DEG 5KT 4473 8738
EckbergSpecial weather statement, Jun 16, 3:13 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Green Bay WI 313 PM CDT SAT JUN 16 2018 WIZ036-037-162100- Waupaca WI-Portage WI- 313 PM CDT SAT JUN 16 2018 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST PORTAGE INTO NORTHWEST WAUPACA COUNTY THIS AFTERNOON... At 312 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Amherst, or 13 miles east of Stevens Point, moving northeast at 15 mph. Winds gusts to 40 mph, small hail and torrential rainfall can be expected with this storm. Rainfall rates of 1 to 2 inches per hour may result in localized flooding. This storm will remain over far northeast Portage and northwest Waupaca counties, including the following locations...Rosholt, Ellis, Northland, Schmidt Corner, Polonia, Norske and Peru. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4447 8917 4457 8946 4468 8935 4468 8905 TIME...MOT...LOC 2010Z 225DEG 11KT 4457 8931 Eckberg
Special weather statement, Jun 16, 3:49 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Green Bay WI 349 PM CDT SAT JUN 16 2018 WIZ036-037-045-162130- Waupaca WI-Waushara WI-Portage WI- 349 PM CDT SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE... NORTHEASTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES UNTIL 430 PM CDT... At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near Hartman Creek State Park, or 9 miles southwest of Waupaca, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Torrential rainfall is also possible with this storm. This strong thunderstorm will be near... Hartman Creek State Park around 355 PM CDT. Chain O' Lakes-King around 405 PM CDT. Waupaca around 410 PM CDT. Other locations impacted by this storm include Rural, Sheridan, Lind Center, Ogdensburg, Heffron, King, Blaine, Wild Rose, Emmons Creek Barrens and Scandinavia. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. If on the Chain O' Lakes, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4428 8934 4454 8905 4426 8879 4415 8925 TIME...MOT...LOC 2047Z 227DEG 21KT 4426 8921 Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:39 PM CDT | Special Weather Statement | GRB | Portage, Wood | 51 min |
| Jun 15, 7:57 PM CDT | Special Weather Statement | GRB | Waushara | 63 min |
| Jun 15, 8:28 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Marathon, Oconto and 7 more | 92 min |
| Jun 16, 3:30 AM CDT | Flash Flood Watch | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 8 more | 53 hr |
| Jun 16, 6:40 AM CDT | Special Marine Warning | GRB | 65 min | |
| Jun 16, 7:25 AM CDT | Special Marine Warning | GRB | 75 min | |
| Jun 16, 7:57 AM CDT | Special Marine Warning | GRB | 33 min | |
| Jun 16, 8:46 AM CDT | Special Weather Statement | GRB | Door | 44 min |
| Jun 16, 9:02 AM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 16, 9:09 AM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jun 16, 9:27 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 48 min |
| Jun 16, 10:04 AM CDT | Special Weather Statement | GRB | Door | 41 min |
| Jun 16, 10:30 AM CDT | Special Marine Warning | GRB | 60 min | |
| Jun 16, 10:40 AM CDT | Special Weather Statement | GRB | Marinette | 50 min |
| Jun 16, 10:49 AM CDT | Special Marine Warning | GRB | 67 min | |
| Jun 16, 11:23 AM CDT | Special Weather Statement | GRB | Door | 37 min |
| Jun 16, 11:30 AM CDT | Special Marine Warning | GRB | 34 min | |
| Jun 16, 12:42 PM CDT | Special Weather Statement | GRB | Kewaunee | 48 min |
| Jun 16, 3:13 PM CDT | Special Weather Statement | GRB | Portage | 47 min |
| Jun 16, 3:49 PM CDT | Special Weather Statement | GRB | Waupaca | 41 min |
| Jun 16, 4:24 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 66 min |
| Jun 16, 4:48 PM CDT | Special Weather Statement | GRB | Forest | 57 min |
| Jun 16, 5:33 PM CDT | Special Weather Statement | GRB | Waupaca | 42 min |
| Jun 16, 6:02 PM CDT | Special Weather Statement | GRB | Vilas | 58 min |
| Jun 16, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 67 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.